How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28255
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

I exercised on Thanksgiving day a lot! the next day I was

Customer Question

Hi, I exercised on Thanksgiving day a lot! the next day I was aching and my stool had black specks in it. It's been a week and my diarrhea won't go away, and I have hourly stomach cramps.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Basu replied 1 year ago.

Hi there,

This is Dr Basu, experienced Internal Medicine Specialist.

I am here to address your concerns and provide great service.

These symptoms are not likely from the exercise related.

Food poisoning is most likely cause.

Contaminated food can carry bacteria into your intestine.

Parasitic infection also common.

E coli, salmonella, ameba, giardia are such examples.

Please get stool tests for confirmation.

You will likely need antibiotic course.

You can start a probiotic preparation to restore microbial balance in the intestine.

Youshould consider following low fermentable sugar diet ( FODMAP diet) to reduceyour symptoms.

Pleasego to this link for detailed information:

http://stanfordhealthcare.org/content/dam/SHC/for-patients-component/programs-services/clinical-nutrition-services/docs/pdf-lowfodmapdiet.pdf

Please also include prebiotics like Inulin daily to keep your colon acidic which prevent gas producing bacteria.

Also take a probiotic ( lactobacilli, bifidobacterium) daily to restore intestinal microbial balance.

Culturelle 30 Counts twice daily should be fine.

Best wishes,

It was my pleasure to help you today.

If I have answered all your questions, Please rate my response Excellent (click on the 5th star).

Please bookmark my profile for asking further questions!

This is the link to my profile:

http://www.justanswer.com/medical/expert-mysticdoc/